Alert archive / North Carolina / Flash Flood Warnings in 2009
Flash Flood Warning 4, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 3, 2009, 7:36 PM EDT for Alamance County, Guilford County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2009, 7:36 PM EDT (23:36 UTC)
- Expired
- Jun 3, 2009, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alamance County, NC, Guilford County, NC
The radar
The Raleigh/Durham radar (KRAX), 114 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1285 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 032336
FFWRAH
NCC001-081-040300-
/O.NEW.KRAH.FF.W.0004.090603T2336Z-090604T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
736 PM EDT WED JUN 3 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWEST ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1100 PM EDT
* AT 729 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
REQUIRING NUMEROUS VEHICLE RESCUES IN THE CITY OF GREENSBORO ON
HIGHWAY 29. THESE RESCUES WERE STILL IN PROGRESS. FLOODING WAS
ALSO REPORTED ON WENDOVER AVENUE AND HUFFINE MILL ROAD.
* LOCATIONS THREATENED WITH FLOODING INCLUDE GREENSBORO...
MCLEANSVILLE AND ALTAMAHAW .
THIS EXTENDS THE FLASH FLOOD WARNING PREVIOUSLY IN EFFECT FOR
NORTHERN GUILFORD COUNTY.
FLOOD WATERS ARE MOVING DOWN BUFFALO CREEK AND REEDY FORK. THIS
WATER WILL REACH NORTHWEST ALAMANCE COUNTY AROUND 800 PM. FLOODING
WILL BE POSSIBLE IN THE VICINITY OF ALTAMAHAW AND OSSIPPEE WHERE
REEDY FORK REACHES THE HAW RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3624 7945 3611 7939 3612 7951 3604 7952
3600 7986 3604 7993 3624 7989
$$
131 follow-up statement
000 WGUS72 KRAH 040309 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1109 PM EDT WED JUN 3 2009 NCC001-081-040312- /O.EXP.KRAH.FF.W.0004.000000T0000Z-090604T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALAMANCE NC-GUILFORD NC- 1109 PM EDT WED JUN 3 2009 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN GUILFORD AND NORTHWESTERN ALAMANCE COUNTIES... THE FLASH FLOOD WARNING ISSUED EARLIER FOR SECTIONS OF GUILFORD AND ALAMANCE COUNTIES HAS BEEN ALLOWED TO EXPIRE. THE WATER LEVELS ON AREA CREEKS AND STREAMS CONTINUE TO RECEDE. WHILE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT...THE THREAT FOR HEAVY RAIN HAS ENDED. $$ WSS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:09 PM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 3, 3:09 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 309 PM EDT WED JUN 3 2009 .SYNOPSIS... HIGH PRESSURE CENTERED OFF THE COAST WILL CONTINUE TO EXTEND WESTWARD INTO THE SOUTHEASTERN UNITED STATES THROUGH TONIGHT. A COLD FRONT FROM THE NORTH AND WEAK WAVES OF LOW PRESSURE FROM THE SOUTHWEST WILL CONVERGE OVER NORTH CAROLINA LATE THURSDAY THROUGH FRIDAY. HIGH PRESSURE WILL THEN BUILD INTO THE REGION FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 245 PM WEDNESDAY... 17Z SPC MESOANALYSIS IS ALREADY SHOWING MLCAPES APPROACHING 2500 J/JG ACROSS THE NORTHWEST PIEDMONT WITH AROUND 1500 J/KG FURTHER SOUTHEAST INTO THE SANDHILLS AND SOUTHERN COASTAL PLAIN. THE CUMULUS FIELD ACROSS THE NORTH AND NORTHWEST ZONES HAS REALLY BLOSSOMED OVER THE PAST COUPLE OF HOURS IN RESPONSE WITH ISOLATED CONVECTION JUST BEGINNING TO INITIATE. FURTHER WEST...STORMS HAVE ALREADY DEVELOPED IN THE HIGH TERRAIN OF THE MOUNTAINS WITH THAT ACTIVITY GRADUALLY SHIFTING EAST. MEANWHILE...THE ACTUAL COLD FRONT REMAINS WELL TO THE NORTH ACROSS NORTHERN KENTUCKY INTO MARYLAND. INSTABILITY IS THE PRIMARY FACTOR FOR CONVECTION TODAY AS A SIGNIFICANT TRIGGER MECHANISM REMAINS LACKING. THE LATEST SFC ANALYSIS DOES SHOW A WEAK LEE TROUGH THAT MAY BE CONTRIBUTING SOME WEAK CONVERGENCE. POPS FOR THE REST OF THIS AFTERNOON AND EVENING HINGE ON THE EVOLUTION OF THE CONVECTION THAT IS JUST NOW BEGINNING TO FIRE. AT THIS TIME...PLAN TO CARRY CHANCE POPS IN THE FAR NORTH AND NORTHWEST WITH SLIGHT CHANCES DOWN TO NEAR HWY 1. WILL LEAVE POPS OUT OF THE FAR SOUTHEAST FOR NOW. THESE VALUES COULD BE ADJUSTED SLIGHTLY PRIOR TO THE ISSUANCE OF THE FORECAST BASED ON RADAR TRENDS. DEEP LAYER SHEAR REMAINS A PALTRY 15 KT...SO STORMS WILL BE PULSE IN NATURE. WITH THAT SAID...A FEW STRONG TO SEVERE STORMS CANNOT BE RULED OUT GIVEN THE HIGH INSTABILITY PARAMETERS...MID LEVEL LAPSE RATES OF AROUND 6.5 C/KM...AND DCAPES IN EXCESS OF 1000 J/KG. THEREFORE...ANY OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL AND LOCALIZED STRONG WINDS. AS WE GO FURTHER INTO THE NIGHT... CONVECTION WILL LIKELY WEAKEN WITH THE ONSET OF NOCTURNAL COOLING. HOWEVER...THE COLD FRONT TO THE NORTH WILL GRADUALLY INCH CLOSER TO THE AREA...BECOMING LOCATED NEAR THE NC/VA TOWARD THURSDAY MORNING. THEREFORE...WILL LEAVE A SLIGHT CHANCE TO LOW END CHANCE POP ACROSS THE FAR NORTH OVERNIGHT. LOWS VERY MILD AND HUMID IN THE UPPER 60S. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... AS OF 300 PM WEDNESDAY... THE COLD FRONT WILL CONTINUE TO SAG SOUTH ON THURSDAY AS A MID LEVEL TROUGH GRADUALLY MOVES EAST OUT OF THE MISSISSIPPI VALLEY. MODELS ARE IN FAIRLY GOOD AGREEMENT ON HANGING THE FRONT UP OVER THE FAR NORTHERN CWA AS AT LEAST ONE SFC LOW DEVELOPS TO THE SOUTHWEST ACROSS MS/AL. POPS ARE TOUGH TO NAIL DOWN DURING THE DAY TOMORROW. THE BEST FOCUS FOR PRECIP WILL OBVIOUSLY BE ACROSS THE NORTHERN PIEDMONT AND NORTHEAST COASTAL PLAIN WHERE LOW LEVEL CONVERGENCE WILL BE MAXIMED ALONG THE FRONT. TO THE SOUTH OF THE FRONT...MODELS ARE SHOWING VERY LITTLE QPF ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS. IT DOES NOT HELP THAT THE GFS IS A CONVECTIVE MESS ON THURSDAY WITH AT LEAST 3 DISTINCT CONVECTIVE BULLSEYES NOTED...WHICH IN TURN CREATES SURROUNDING AREAS OF SUBSIDENCE. PREFER TO LEAN TOWARD THE MORE SENSIBLE ECMWF SOLUTION...WHICH DOES DEPICT THE POTENTIAL FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SOUTH OF THE FRONT WHERE MLCAPES OF AROUND 1500 J/JG APPEAR ATTAINABLE. WITH THIS SOLUTION IN MIND...WILL MAINTAIN 70 POPS NORTH AND 60S IN THE SOUTH. DEEP LAYER SHEAR ONLY INCREASES TO 20-25 KT TOMORROW AND MID LEVEL LAPSE RATES DECREASE TO LESS THAN 6 C/KM. THEREFORE...THE SEVERE THREAT APPEARS MARGINAL. WHILE ANY STORM THAT GOES UP IN THE VICINITY OF THE FRONT WILL HAVE TO BE MONITORED FOR ROTATION...THE OVERALL WEAK NATURE OF THE LOW LEVEL FLOW AND AFOREMENTIONED NEGATIVE SEVERE PARAMETERS...WILL MAKE IT DIFFICULT FOR ANY TORNADIC STORMS. HIGHS SHOULD TEMPERED BY THE FRONT TO THE NORTH AND WIDESPREAD CLOUDS TO THE SOUTH. HIGHS LOW TO MID 80S. RAINFALL BECOMES MORE WIDESPREAD THURSDAY NIGHT AS THE MID LEVEL TROUGH CONTINUES TO TREK EAST WHILE A SFC LOW ORGANIZES AND MOVES INTO SOUTH CAROLINA BY 12Z FRIDAY. SFC-850 MB CONVERGENCE MAXIMIZES OVER THE NC PIEDMONT AND THIS IS LIKELY TO BE THE AREA WHERE THE HEAVIEST PRECIPITATION OCCURS. FURTHER EAST IN THE COASTAL PLAIN...DEEP LOW LEVEL ATLANTIC MOISTURE FEED WILL RAISE PWATS TO NEARLY 1.9 INCHES. WITH AT LEAST MARGINAL INSTABILITY LINGERING THROUGH THE NIGHT...EXPECT A SOLID COVERAGE OF PRECIP TO OCCUR IN THIS AREA AS WELL. THEREFORE...WILL HAVE CATEGORICAL POPS LATE THURSDAY NIGHT. HIGH TEMPS LOW 70S NW TO UPPER 70S SE. THESE ARE BUMPED UP A LITTLE IN THE NW COMPARED TO EARLIER FORECASTS AS THE SIGNAL FOR A DAMMING SETUP HAS BECOME WEAKER WITH ONLY A 1016 MB TRYING TO BUILD INTO THE REGION. THE SFC LOW IS PROGGED TO TRACK THROUGH COASTAL NORTH CAROLINA ON FRIDAY...GRADUALLY PULLING THE FRONT FURTHER EAST AS THE LOW PULLS OFFSHORE LATE FRIDAY AFTERNOON. WIDESPREAD PRECIP IS STILL EXPECTED ALONG AND TO THE WEST OF THE SFC LOW WHERE LOW LEVEL CONVERGENCE WILL REMAIN QUITE STRONG. RAIN WILL BEGIN TO TAPER OFF FROM WEST TO EAST DURING THE AFTERNOON AS THE FRONT MOVES EAST. LOOK FOR A LULL IN PRECIP FRIDAY NIGHT INTO EARLY SATURDAY AS THE FRONT WASHES OUT TO THE SOUTH AND EAST OF THE REGION. THE AIRMASS QUICKLY MODIFIES ON SATURDAY...WITH MLCAPES INCREASING TO 1000-1500 J/KG ACROSS THE FAR SOUTH. MEANWHILE...THE BAGGY MID LEVEL TROUGH WILL BE SITUATED RIGHT OVER THE SOUTHEAST STATES...GIVING WAY TO THE POTENTIAL FOR ISOLATED CONVECTION. LOW LEVEL THICKNESSES REBOUND INTO THE LOW 1400S...SUPPORTING MID TO UPPER 80S FOR HIGHS. && .LONG TERM /SUNDAY THROUGH TUESDAY/... AS OF 245 PM WEDNESDAY... THE EXTENDED PERIOD FROM SATURDAY NIGHT ONWARD WILL MAINLY BE DOMINATED BY SHORTWAVE RIDGING ALOFT AND HIGH PRESSURE INFLUENCE FROM EAST. BOTH THE GFS/ECMWF SHOW A WEAK BAGGY CUTOFF H5 LOW OVER THE FLORIDA PANHANDLE...BUT THIS STAYS SUPPRESSED TO OUR SOUTH THROUGH THE PERIOD. INSTEAD...SURFACE HIGH PRESSURE WILL SLIDE ACROSS THE AREA ON SUNDAY AND SETTLE OVER THE ATLANTIC..EXTENDING WESTWARD OVER THE CAROLINAS. A WARM..MOIST SOUTHERLY FLOW WILL PREVAIL...WITH LOW-LEVEL THICKNESSES CLIMBING BACK INTO THE 1410-1420M RANGE BY TUESDAY. DIURNAL CONVECTION WILL BE POSSIBLE...WITH THE BEST CHANCES IN THE CLIMATOLOGICALLY FAVORED REGIONS ALONG THE FOOTHILLS AND POSSIBLE SEABREEZE FORCED AREAS. THE ONLY SIGNIFICANT TRIGGER FOR PRECIP LOOKS TO BE AT THE END OF THE PERIOD AS A SHORTWAVE TROUGH MOVING EAST ACROSS THE MIDWEST PUSHES A COLD FRONT TOWARD THE REGION. && .AVIATION /18Z WEDNESDAY THROUGH SUNDAY/... AS OF 145 PM MONDAY... A COLD FRONT DRAPED ACROSS THE OHIO VALLEY CONTINUES TO INCH ITS WAY SOUTHWARD THIS AFTERNOON. TSTMS DEVELOPING AHEAD OF THE FRONT AND ALONG THE EASTERN RIDGES OF THE APPALACHIANS WILL POTENTIALLY EFFECT TERMINALS ACROSS THE NORTHERN AND WESTERN PORTION OF NC INTO THE EVENING HOURS...ALTHOUGH THE SCATTERED NATURE OF THE STORMS MAKES TIMING DIFFICULT. A FEW STORMS MAY LINGER INTO THE OVERNIGHT HOURS... BUT MOST STORMS SHOULD DISSIPATE AFTER SUNSET. OTHERWISE...A SOUTHERLY 10KT WIND WILL DIMINISH SOMEWHAT OVERNIGHT...WITH THE POTENTIAL ONCE AGAIN FOR A FEW HOURS OF STRATUS TO DEVELOP ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS NEAR KFAY. A SIMILAR SCENARIO FOR THE NEXT HALF OF THE DAY ON THURSDAY...WITH A SCATTERED TO BROKEN HIGH BASED CU FIELD AND VFR CONDITIONS. THE APPROACHING COLD FRONT WILL BE NEAR THE NC/VA BORDER...AND THE CHANCE OF TSTMS WILL ACCORDINGLY INCREASE DURING THE AFTERNOON HOURS. A FEW STORMS WILL BE POSSIBLE BEFORE NOON...ESPECIALLY ACROSS THE NORTHERN TIER OF NC. LOOKING AHEAD THROUGH THE WEEKEND: A SURFACE WAVE OF LOW PRESSURE IS FORECAST TO TRACK FROM SW TO NE ALONG THE FRONT THURSDAY NIGHT INTO FRIDAY MORNING. THIS WILL EXTEND THE POTENTIAL FOR TSTMS AND PERIODS OF IFR/MVFR CONDITIONS THROUGH THE OVERNIGHT HOURS. CONDITIONS SHOULD GRADUALLY IMPROVE FRIDAY NIGHT OR SATURDAY... AND REMAIN VFR THROUGH SUNDAY... AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE WEST. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLAES NEAR TERM...JFB SHORT TERM...JFB LONG TERM...SMITH AVIATION...SMITH
Hazardous weather outlook, Jun 3, 11:38 AM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1138 AM EDT WED JUN 3 2009 NCZ007>011-021>028-038>043-073>078-083>086-088-089-041545- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1138 AM EDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT ACROSS VIRGINIA WILL APPROACH NORTH CAROLINA TONIGHT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND PERSIST INTO THE EVENING HOURS. THE STORMS ARE EXPECTED TO BE MOST NUMEROUS NEAR AND ALONG THE NORTH CAROLINA VIRGINIA BORDER AFTER 6PM. AN ISOLATED STORM OR TWO MAY BECOME SEVERE WITH THE PRIMARY THREAT FROM HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL DROP INTO NORTH CAROLINA ON THURSDAY AND AN AREA OF LOW PRESSURE WILL DEVELOP AND MOVE INTO SOUTHERN NORTH CAROLINA THURSDAY EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED ON THURSDAY AND THURSDAY NIGHT WITH A FEW STORMS POSSIBLY BECOMING SEVERE. THE PRIMARY THREAT IS FROM DAMAGING WINDS AND HAIL WITH AN ISOLATED TORNADO POSSIBLE IN THE SANDHILLS AND COASTAL PLAIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. BLAES
In the hours before
Local storm report, Jun 3, 5:13 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
513 PM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 5 NE GREENSBORO 36.13N 79.76W
06/03/2009 E0.75 INCH GUILFORD NC PUBLIC
&&
BLAESSpecial weather statement, Jun 3, 5:29 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 529 PM EDT WED JUN 3 2009 NCZ021-038-032230- DAVIDSON-FORSYTH- 529 PM EDT WED JUN 3 2009 ...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH AND NORTHERN DAVIDSON COUNTIES THROUGH 630 PM EDT... AT 528 PM EDT... DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES SOUTHEAST OF CLEMMONS AND OVER WINSTON-SALEM... MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WINSTON-SALEM... ARCADIA...AND...KERNERSVILLE... CLEMMONS... AND MIDWAY. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. BADGETT
Local storm report, Jun 3, 6:03 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
603 PM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 5 NW MCLEANSVILLE 36.17N 79.72W
06/03/2009 E1.00 INCH GUILFORD NC TRAINED SPOTTER
PRIVATE METEOROLOGIST CALLED TO REPORT QUARTER SIZE HAIL
OFF OF HWY 29 IN GUILFORD CO.
&&
ELLISLocal storm report, Jun 3, 6:13 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
613 PM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM FLASH FLOOD 5 NNW MCLEANSVILLE 36.17N 79.71W
06/03/2009 GUILFORD NC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED FLOODING AT REEDY FORT PARKWAY
AND ECKERSON ROAD. A VEHICLE WAS STRANDED. NOBODY WAS IN
THE VEHICLE.
&&
ELLISLocal storm report, Jun 3, 6:53 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
653 PM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLASH FLOOD 3 ENE GREENSBORO 36.09N 79.77W
06/03/2009 GUILFORD NC LAW ENFORCEMENT
GUILFORD COUNTY 911 REPORTED SEVERAL INSTANCES OF
FLOODING NEAR HIGHWAY 29 AND 70.
&&
ELLISLocal storm report, Jun 3, 7:18 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
718 PM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND DMG 3 NNW HIGH POINT 36.02N 80.01W
06/03/2009 GUILFORD NC TRAINED SPOTTER
SPOTTER CALLED TO REPORT MULTIPLE MAPLE TREES DOWN AT
BLAIRWOOD STREET AND OLD MILL ROAD IN NORTH HIGH POINT.
&&
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:13 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 35 min |
| Jun 3, 2:30 PM EDT | Areal Flood Advisory | RAH | Alamance | 84 min |
| Jun 3, 3:45 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 35 min |
| Jun 3, 4:02 PM EDT | Severe Thunderstorm Warning | RAH | Orange | 43 min |
| Jun 3, 4:13 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 52 min |
| Jun 3, 4:34 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 41 min |
| Jun 3, 5:17 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 58 min |
| Jun 3, 5:38 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange, Person | 38 min |
| Jun 3, 5:45 PM EDT | Flash Flood Warning | RAH | Guilford | 2 hr |
| Jun 3, 6:02 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 58 min |
| Jun 3, 7:19 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 41 min |
Nearby
Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.